MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh
Catalog Number 0112680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hematoma (1884); Unspecified Infection (1930); Inflammation (1932); Impaired Healing (2378); Fibrosis (3167)
Date of Event 03/27/2006
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6)2005 - patient was diagnosed with large right inguinal hernia thereby underwent open repair with implant of composix kugel mesh (device 1), synthetic mesh and bard flat mesh (device 2).Per op notes, "a right transvers incision was made.The hernia was identified and reduced.The huge direct sac was returned to its subfascial position and the indirect sac was also dissected and freed.A large composix kugel mesh (device 1) was placed through the floor of the inguinal canal and secured to cooper¿s ligament.A second large synthetic mesh was placed through the internal ring and secured the wound subfascial portion onto the composix kugel mesh (device 1).A large piece of bard flat mesh (device 2) was placed on the entire floor of the inguinal canal and secured to the fascia at the pubic tubercle.The fascia was then closed with suture." (b)(6)2006 - patient was diagnosed with right scrotal hematoma thereby underwent open repair with incision and drainage of hematoma.Per op notes, "an incision was made in the upper scrotum.A large amount of serous fluid was removed and the wound was irrigated, removed some of the organized fibrous material.Drain was then placed in the cavity and secured with suture." (b)(6)2006 - patient was diagnosed with chronically infected right groin wound thereby underwent open repair with debridement of chronic wound.Per op notes, "a longitudinal incision was made along the upper portion of scrotum.A large portion of the hard, indurated tissue was then excised and the chronic cheesy material within was curetted.The wound was irrigated.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the composix kugel mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Flat Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50949396
Report Number1213643-2026-01270
Device Sequence Number10348413
Product Code FTL
UDI-Device Identifier00801741016530
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
Preamendment
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112680
Device Lot Number43GND517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale